MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number VTICM5_13.2
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/18/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Type of investigation - lens work order search: no similar complaint type events reported for units within the same lot.Claim#:(b)(4).
 
Event or Problem Description
The reporter indicated that a 13.2mm, vticm5_13.2, -11.00/3.5/101 (sphere/cylinder/axis) implantable collamer lens was implanted into the patient's left eye (os) on (b)(6) 2022.On (b)(6) 2022 the surgeon rotated/repositioned the lens due to lens rotation.The lens ended up rotating again and on 14-mar-2023 the lens was replaced with a same length lens.If additional information is received a supplemental medwatch report will be submitted.
 
Additional Manufacturer Narrative
B5- the reporter indicated that a 13.2mm vticm5_13.2 implantable collamer lens of -11.00/3.5/101 (sphere/cylinder/axis) was implanted into the patients left eye (os) on (b)(6)2022.On (b)(6) 2022 lens repositioning was performed due to lens rotation not associated to a low vault but the problem did not resolve.On (b)(6) 2023 the lens was explanted.A replacement lens of the same length different axis was later implanted and the problem resolved.H3- device evaluation: lens was returned in liquid in a vial.Visual inspection found no visible damage to the lens.Claim # (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene enriquez
1911 walker avenue
monrovia, CA 91016
MDR Report Key16748051
Report Number2023826-2023-01387
Device Sequence Number3365831
Product Code QCB
UDI-Device Identifier00841542116763
UDI-Public00841542116763
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Model NumberVTICM5_13.2
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/25/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/15/2023
Supplement Date Received by Manufacturer04/13/2023
Initial Report FDA Received Date04/14/2023
Supplement Report FDA Received Date11/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age30 YR
Patient SexFemale